MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035423040
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection: the main coil was noted to be detached/separated.The main coil was not returned.The coil delivery wire was noted to be kinked/bent.The coil introducer sheath was not returned.Functional inspection: unable to perform because the main coil was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event could not be confirmed; however, the analysis results are consistent with the reported event.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer was friction was felt when trying to advance the subject coil through a catheter.It was also reported the device was prepared as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.The device was returned and analyzed, the main coil was found to be detached from the coil delivery wire and was not returned.The delivery wire was found to be kinked and the introducer sheath was not returned for device analysis.Its likely the device was damaged due to manipulation of the device when the reported resistance was felt within the microcatheter during the clinical procedure.Therefore the as reported event of ¿coil in catheter friction¿, as well the as analyzed event of ¿main coil prematurely detached/separated during use¿ will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.The as analyzed event of ¿coil delivery wire kinked bent¿ will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
The subject device was returned for analysis, and it was discovered that the main coil (subject device) was found to be prematurely detached/separated during use.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.

Brand Name
TARGET 360 ULTRA 3MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15784440
Report Number3008881809-2022-00565
Device Sequence Number17341022
Product Code HCG
UDI-Device Identifier04546540675873
UDI-Public04546540675873
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2024
Device Model NumberM0035423040
Device Catalogue NumberM0035423040
Device Lot Number23279751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2022
Initial Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER(STRYKER)
Patient SexUnknown